Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 41, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 9, 2018, 3:30 AM CDT for Kimble County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 3:30 AM CDT (08:30 UTC)
- Expired
- Oct 9, 2018, 8:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
324
WGUS54 KSJT 090830
FFWSJT
TXC267-091330-
/O.NEW.KSJT.FF.W.0041.181009T0830Z-181009T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
330 AM CDT TUE OCT 9 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southern Kimble County in west central Texas...
* Until 830 AM CDT.
* At 325 AM CDT, Doppler radar indicated very heavy rain lifting
north across southern Kimble County. Rainfall amounts between 2
and 4 inches are expected, with locally higher amounts possible.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Junction, Telegraph, Segovia, South Llano River State Park,
Roosevelt, I-10 Near The Kimble-Kerr County Line, The Intersection
Of I-10 And Us 290, Us-377 Near The Kimble-Edwards County Line and
Us-83 Near The Kerr-Kimble County Line.
This includes the following low water crossings ...
Park Road 73 crossing South Llano River...
US HWY 377 crossing South Llano River...
US HWY 377 crossing 2 miles North of Telegraph...
FM 2169 crossing Johnson Fork Creek...
County Road 430 crossing Joy Creek...
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3029 10011 3046 10012 3051 10011 3059 9948
3029 9951
$$
JWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 12:56 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 9, 12:56 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1256 AM CDT Tue Oct 9 2018 .AVIATION... /06Z TAFS/ MVFR ceilings will continue across the terminals overnight, with a line of thunderstorms tracking east across the area through daybreak. Expect gusty winds to around 45 knots, heavy rain and temporary reductions to vis/ceilings as the line moves through. Precipitation will end across the southeast terminals by mid morning, with a return to VFR as cloud cover decreases into the afternoon hours. Winds will shift to the southwest and west at 10 to 15 knots Tuesday afternoon as a Pacific front moves through the area. && .PREV DISCUSSION... /issued 649 PM CDT Mon Oct 8 2018/ AVIATION... /00Z TAFS/ Look for Challenging flight weather to dominate West Central Texas tonight and much of tomorrow. As an upper disturbance moves east, across Texas, watch for a line of thunderstorms to sweep, from west to east, across West Central Texas. The HRRR brings this line into West Central Texas, from the west, around 06Z tonight. By tomorrow afternoon, this line should be exiting West Central Texas, and conditions should return to VFR. PREV DISCUSSION... /issued 614 PM CDT Mon Oct 8 2018/ UPDATE... Just sent a forecast update for a Severe Thunderstorm Watch for some of our central and western counties through 1:00 AM CDT Tuesday. PREV DISCUSSION... /issued 250 PM CDT Mon Oct 8 2018/ SHORT TERM... (Tonight and Tuesday) Radar this afternoon shows scattered showers and thunderstorms over Crockett County and the Concho Valley, while an area of light rain was occurring over the Heartland and Northwest Hill Country. Hi-res models indicate that this evening will not be too active with showers and storms, but considering that they have not caught on to the activity already occurring in the Concho Valley, would not be surprised if we continue to see scattered convection through the evening hours in the western half of the forecast area, and so the PoPs this evening reflect that possibility. Models remain in very good agreement with a large line of thunderstorms and showers moving through the region from west to east late tonight through early Tuesday afternoon as a front gets pushed through. The additional heavy rainfall associated with this activity will result in a higher threat of flash flooding, so the Flash Flood Watch continues through 7 am Tuesday for the Big Country, Concho Valley, Northern Edwards Plateau and Kimble and Menard counties. There's also a threat for flash flooding through Tuesday afternoon for the Heartland counties and Mason county, so the Flash Flood Watch was expanded into those areas. In addition, there is a threat for severe thunderstorms today and tonight with any storms that develop... then a higher threat for strong to severe storms will occur as that aforementioned line of storms moves through late tonight into Tuesday morning. CAPE values of 1000-1500 J/KG and 0-6 km bulk shear 40-50 kt support rotating updrafts, and 0-1 km bulk shear of 30 kt shown by the NAM12 model indicates the potential for a few embedded tornadoes within the line of storms. Thunderstorm/shower activity should diminish from west to east across the Tuesday morning and afternoon, with mostly dry conditions likely by late Tuesday afternoon. LONG TERM... (Wednesday through Monday) The upper trough moves off to the east of the region Tuesday night with drier air filtering into West Central Texas on Wednesday. Expect mostly sunny skies on Wednesday and Thursday. PoP's re-enter the forecast for the latter half of the week as another upper level low deepens across the southwest U.S. There remains model disagreement as to the timing of disturbances in the southwest flow aloft and the evolution of the upper low...thus will keep PoP's in the 20-40 percent range from Thursday through the end of the week. Also, a strong cold front may dive southward into west Texas by next weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 52 71 51 73 / 10 0 0 5 San Angelo 54 77 54 78 / 5 0 5 20 Junction 57 81 57 79 / 10 0 5 10 Brownwood 55 74 52 76 / 20 0 0 10 Sweetwater 51 71 53 73 / 5 0 5 10 Ozona 53 78 55 79 / 5 0 5 20 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT this morning for Callahan-Coke- Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Menard-Nolan- Runnels-Schleicher-Shackelford-Sterling-Sutton-Taylor- Throckmorton-Tom Green. Flash Flood Watch through this afternoon for Brown-Coleman-Mason- McCulloch-San Saba. && 99/99/24
Hazardous weather outlook, Oct 8, 2:21 PM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 221 PM CDT Mon Oct 8 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092100- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 221 PM CDT Mon Oct 8 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Heavy rainfall and a threat for flash flooding will possible across the area through tonight. A Flash Flood Watch remains in effect for the Big Country, Concho Valley, Northern Edwards Plateau and Kimble and Menard counties until 7 AM Tuesday. A Flash Flood Watch is also in effect until 3 PM Tuesday for the Heartland counties and Mason county. A few strong to severe thunderstorms will be possible mainly late tonight. Large hail and damaging winds will be the main hazards, although an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms and heavy rainfall will be possible into Tuesday morning. Heavy rainfall and potential flash flooding will be the primary concerns. A few strong to severe thunderstorms will be possible Tuesday morning. Large hail and damaging winds will be the main hazards, although an isolated tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight and Tuesday morning. SJH
In the hours before
Special weather statement, Oct 8, 10:25 PM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1025 PM CDT MON OCT 8 2018
TXZ076-090415-
Crockett TX-
1025 PM CDT MON OCT 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CROCKETT COUNTY
UNTIL 1115 PM CDT...
At 1024 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Terrell County Gas Plant, or 26 miles south of
Sheffield, moving northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Crockett County, including the following locations... The
Intersection Of Ranch Road 2083 And Highway 405, Ft Lancaster, The
Intersection Of I-10 And Highway 405 and The Intersection Of I-10 And
Highway 290.
This includes Interstate 10 between Mile Markers 330 and 357.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
west central Texas.
LAT...LON 3029 10175 3034 10171 3034 10166 3039 10169
3042 10174 3044 10172 3047 10173 3047 10169
3052 10168 3055 10165 3062 10166 3067 10178
3081 10176 3065 10124 3028 10154
TIME...MOT...LOC 0324Z 215DEG 42KT 3033 10170Special weather statement, Oct 9, 1:32 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service San Angelo TX
132 AM CDT TUE OCT 9 2018
TXZ076-090715-
Crockett TX-
132 AM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 215 AM CDT...
At 131 AM CDT, Doppler radar was tracking a strong thunderstorm near
Iraan, or 12 miles northwest of Sheffield, moving northeast at 45
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of north central
Crockett County, including the following locations... I-10 Near The
Crockett-Pecos County Line.
This includes Interstate 10 between Mile Markers 327 and 334.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
west central Texas.
LAT...LON 3108 10128 3068 10178 3070 10181 3075 10182
3076 10184 3081 10183 3086 10185 3089 10189
3092 10187 3099 10199 3098 10201 3100 10204
3099 10209 3101 10217 3108 10221
TIME...MOT...LOC 0631Z 221DEG 38KT 3083 10194Special weather statement, Oct 9, 2:17 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
217 AM CDT TUE OCT 9 2018
TXZ076-090800-
Crockett TX-
217 AM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROCKETT COUNTY
UNTIL 300 AM CDT...
At 217 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Iraan, or 17 miles northeast of Sheffield, moving
northeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
Crockett County, including the following locations... Ft Lancaster,
The Intersection Of I-10 And Highway 405 and The Intersection Of I-10
And Highway 290.
This includes Interstate 10 between Mile Markers 329 and 366.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
west central Texas.
LAT...LON 3062 10166 3065 10169 3066 10177 3068 10178
3069 10179 3108 10187 3108 10125 3059 10116
TIME...MOT...LOC 0717Z 231DEG 31KT 3088 10163Special weather statement, Oct 9, 2:52 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service San Angelo TX
252 AM CDT TUE OCT 9 2018
TXZ054-064-065-071-072-076>078-090845-
Irion TX-Schleicher TX-Tom Green TX-Crockett TX-Nolan TX-Coke TX-
Sterling TX-Sutton TX-
252 AM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR COKE...WESTERN SCHLEICHER...
STERLING...CENTRAL TOM GREEN...CROCKETT...IRION AND WESTERN SUTTON
COUNTIES UNTIL 345 AM CDT...
At 251 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Silver to 15 miles southwest
of Ozona. Movement was east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Strong thunderstorms will be near...
Silver around 305 AM CDT.
Sanco and E.V. Spence Reservoir Near Paint Creek Recreation Area
around 315 AM CDT.
Robert Lee around 320 AM CDT.
Bronte and Fort Chadbourne around 335 AM CDT.
Other locations impacted by these storms include The Intersection Of
Ranch Road 1828 And Ranch Road 915, The Intersection Of Ranch Road
2083 And Highway 405, Us-277 Near The Sutton-
Schleicher County Line, I-10 Near The Crockett-
Sutton County Line, The Intersection Of I-
10 And Ranch Road 1989, The Intersection Of I-
10 And Highway 290, The Intersection Of Us-
190 And Ranch Road 1828, The Intersection Of Us 190 And Highway 163,
The Intersection Of Highway 163 And Ranch Road 1973 and The
Intersection Of Highway 208 And Ranch Road 2662.
This includes Interstate 10 between Mile Markers 341 and 401.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
west central Texas.
LAT...LON 3029 10175 3033 10173 3034 10166 3041 10171
3108 10149 3108 10127 3177 10127 3209 10117
3209 10021 3029 10069
TIME...MOT...LOC 0751Z 281DEG 42KT 3204 10085 3057 10141Special weather statement, Oct 9, 3:22 AM CDT, 8 minutes before
Special Weather Statement National Weather Service San Angelo TX 322 AM CDT TUE OCT 9 2018 TXZ049-054-065-066-113-114-127-128-139-090915- Runnels TX-Fisher TX-Shackelford TX-Callahan TX-Nolan TX-Coleman TX- Coke TX-Jones TX-Taylor TX- 322 AM CDT TUE OCT 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...WESTERN CALLAHAN...SOUTHERN JONES...NORTHWESTERN COLEMAN...EASTERN NOLAN... SOUTHWESTERN SHACKELFORD...SOUTHEASTERN FISHER...TAYLOR AND NORTHERN RUNNELS COUNTIES UNTIL 415 AM CDT... At 321 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Noodle to near Hylton. Movement was east at 30 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Strong thunderstorms will be near... Noodle around 330 AM CDT. Hawley and Bradshaw around 400 AM CDT. Abilene and Tuscola around 410 AM CDT. Lawn and Nugent around 415 AM CDT. Other locations impacted by these storms include Impact, Lake Abilene, Camp Tonkawa, Shep, Lake Fort Phantom Hill, Lake Sweetwater, The Intersection Of Us- 180 And Farm Road 600, Ovalo, Hodges and Drasco. This includes Interstate 20 between Mile Markers 250 and 299. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 700 AM CDT for west central Texas. LAT...LON 3278 9947 3201 9958 3199 10036 3270 10031 TIME...MOT...LOC 0821Z 260DEG 25KT 3264 10012 3208 10021
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:58 PM CDT | Special Weather Statement | SJT | Nolan | 47 min |
| Oct 8, 8:18 PM CDT | Special Weather Statement | SJT | Fisher | 42 min |
| Oct 8, 9:33 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 42 min |
| Oct 8, 9:48 PM CDT | Areal Flood Advisory | SJT | Nolan, Taylor | 3 hr |
| Oct 8, 10:25 PM CDT | Special Weather Statement | SJT | Crockett | 50 min |
| Oct 8, 10:30 PM CDT | Tornado Warning | SJT | Crockett | 30 min |
| Oct 8, 10:56 PM CDT | Tornado Warning | SJT | Crockett | 34 min |
| Oct 8, 11:03 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Oct 9, 12:14 AM CDT | Tornado Warning | SJT | Sterling | 31 min |
| Oct 9, 12:40 AM CDT | Tornado Warning | SJT | Sterling | 35 min |
| Oct 9, 1:32 AM CDT | Special Weather Statement | SJT | Crockett | 43 min |
| Oct 9, 1:45 AM CDT | Tornado Warning | SJT | Crockett | 30 min |
| Oct 9, 2:17 AM CDT | Special Weather Statement | SJT | Crockett | 43 min |
| Oct 9, 2:52 AM CDT | Special Weather Statement | SJT | Coke, Crockett, Irion, Sterling, Tom Green | 53 min |
| Oct 9, 3:22 AM CDT | Special Weather Statement | SJT | Taylor | 53 min |
| Oct 9, 4:05 AM CDT | Areal Flood Advisory | SJT | Callahan, Coke, Jones, Nolan, Runnels, Shackelford and 1 more | 115 min |
| Oct 9, 4:19 AM CDT | Special Weather Statement | SJT | Kimble, Mason | 41 min |
| Oct 9, 4:20 AM CDT | Flash Flood Warning | SJT | Crockett | 89 min |
| Oct 9, 4:58 AM CDT | Areal Flood Advisory | SJT | Mason | 2 hr |
| Oct 9, 5:04 AM CDT | Areal Flood Advisory | SJT | Tom Green | 116 min |
| Oct 9, 5:17 AM CDT | Areal Flood Advisory | SJT | Callahan, Coleman, Runnels, Shackelford, Taylor | 118 min |
| Oct 9, 6:03 AM CDT | Areal Flood Advisory | SJT | San Saba | 117 min |
| Oct 9, 6:30 AM CDT | Special Weather Statement | SJT | Coleman, Runnels | 45 min |
| Oct 9, 7:36 AM CDT | Special Weather Statement | SJT | Brown, Coleman | 39 min |
| Oct 9, 7:47 AM CDT | Special Weather Statement | SJT | McCulloch, Menard | 43 min |
| Oct 9, 8:39 AM CDT | River Flood Warning | SJT | Jones | 26 hr |
| Oct 9, 8:39 AM CDT | River Flood Warning | SJT | Shackelford, Throckmorton | 31 hr |
| Oct 9, 8:46 AM CDT | Areal Flood Warning | SJT | Kimble | 3 hr |
| Oct 9, 9:04 AM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| Oct 9, 9:14 AM CDT | Areal Flood Advisory | SJT | Mason | 3 hr |
| Oct 9, 9:54 AM CDT | Areal Flood Advisory | SJT | San Saba | 2 hr |
| Oct 9, 11:53 AM CDT | River Flood Warning | SJT | Coke | 48 hr |
| Oct 9, 12:08 PM CDT | Areal Flood Warning | SJT | Kimble | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.